Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 53, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 10, 2006, 4:38 PM EDT for Oswego County, New York. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2006, 4:38 PM EDT (20:38 UTC)
- Expired
- Jul 10, 2006, 5:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
County Oswego County, NY
The radar
The Ft Drum radar (KTYX), 54 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:52 PM EDT | TSTM WND DMG | Volney, NY | LARGE TREE DOWN |
| Jul 10, 5:02 PM EDT | TSTM WND DMG | Volney, NY | LARGE TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 102039
SVRBUF
NYC075-102130-
/O.NEW.KBUF.SV.W.0053.060710T2038Z-060710T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
438 PM EDT MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSWEGO COUNTY IN CENTRAL NEW YORK
* UNTIL 530 PM EDT
* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR FULTON...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NINE MILE POINT BY 505 PM EDT...
LAT...LON 4371 7601 4349 7607 4325 7626 4322 7627
4326 7660 4342 7661 4353 7641 4353 7623
4368 7619 4367 7603
$$
ZAFF2 follow-up statements
000
WWUS51 KBUF 102103
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
503 PM EDT MON JUL 10 2006
NYC075-102130-
/O.CON.KBUF.SV.W.0053.000000T0000Z-060710T2130Z/
OSWEGO NY-
503 PM EDT MON JUL 10 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR OSWEGO COUNTY...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR MEXICO...OR ABOUT 10 MILES NORTHEAST OF
FULTON...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PULASKI BY 525 PM EDT...
LAT...LON 4371 7601 4349 7607 4325 7626 4322 7627
4326 7660 4342 7661 4353 7641 4353 7623
4368 7619 4367 7603
$$
ZAFF000
WWUS51 KBUF 102123
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
523 PM EDT MON JUL 10 2006
NYC075-102133-
/O.EXP.KBUF.SV.W.0053.000000T0000Z-060710T2130Z/
OSWEGO NY-
523 PM EDT MON JUL 10 2006
...THE SEVERE THUNDERSTORM WARNING FOR OSWEGO COUNTY EXPIRES AT 530
PM EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 4371 7601 4349 7607 4325 7626 4322 7627
4326 7660 4342 7661 4353 7641 4353 7623
4368 7619 4367 7603
$$
ZAFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:52 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 10, 1:52 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 152 PM EDT MON JUL 10 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY/... WILL KEEP THIS SHORT AND SWEET...WITH PRODUCTS GOING OUT EARLY IN ORDER TO FOCUS ON SEVERE WEATHER POTENTIAL... COLD FRONT APPROACHING WITH PULSE STORMS DEVELOPING AHEAD OF IT UNDER GOOD INSTABILITY AND AMPLE DAYTIME HEATING. EXPECT SOME SEVERE WEATHER WITH SOME OF THE PULSE STORMS THIS AFTERNOON AND AGAIN AS THE MAIN LINE OF CONVECTION HEADS INTO WESTERN NY LATER THIS AFTERNOON...ROUGHLY AROUND 430 PM. CONVECTION ASSOCIATED WITH COLD FRONT SHOULD DIMINISH IN INTENSITY AFTER NIGHTFALL. TUESDAY LOOKS QUIET...THEN WE WILL HAVE TO DEAL WITH A WARM FRONT MOVING IN LATE TUESDAY NIGHT OR EARLY WEDNESDAY. WILL BEEF UP THE CHANCE OF PRECIPITATION AND USE LIKELY OR CATEGORICAL QUALIFIERS. BOTH THE NAM-WRF AND GFS MAY BE OVERDOING THE AMOUNT OF PRECIPITATION BUT NEARLY ALL EMSEMBLE MEMBERS ARE NOW INDICATING PRECIPITATION. COLD FRONT TRAILS ON THURSDAY FOR THE CONTINUED MENTION OF A CHANCE OF SHOWERS AND THUNDERSTORMS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE DOMINANT FEATURE WILL BE A BROAD RIDGE THAT WILL EXPAND FROM THE NATIONS MID SECTION TO INCLUDE NEARLY ALL OF THE EASTERN TWO THIRDS OF THE COUNTRY. AS A RESULT IT WILL BE QUITE WARM DURING THIS PERIOD...PARTICULARLY NEXT WEEKEND. A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS PENNSYLVANIA WILL WEAKEN AND GIVE WAY TO A HOT HUMID SOUTHWEST FLOW AS A BERMUDA HIGH PATTERN BECOMES ESTABLISHED BY SUNDAY. A WEAK FRONT WILL CROSS THE AREA SATURDAY, BUT AT THIS TIME IT APPEARS MOISTURE WILL BE LIMITED, AND THE CHANCE OF RAIN IS TOO LOW TO MENTION, THOUGH IT WILL SHOW AS A SLIGHT CHANCE IN THE GRIDS. THE GFS SHOWS 850 MB TEMPERATURES CLIMBING TO THE UPPER TEENS ON FRIDAY AND THEN TO AROUND 20 SUNDAY AND MONDAY. THIS WILL MAKE FOR HOT AFTERNOONS WITH 90+ DEGREE READINGS LIKELY AWAY FROM THE LAKES. && .AVIATION... VISIBILITY WILL GENERALLY BE 5 TO 7 MILES IN MID SUMMER HAZE TODAY WITH CEILINGS ABOVE 7000 FT. SCATTERED THUNDERSTORMS WILL REDUCE VISIBILITY TO IFR WITH MVFR CEILINGS. SOME THUNDERSTORMS MAY HAVE DAMAGING HAIL OR VERY STRONG WINDS. MORE WIDESPREAD MVFR CONDITIONS ARE EXPECTED TONIGHT AS THE CORE OF AN UPPER SHORTWAVE WILL PASS OVERHEAD AND TO OUR EAST. CEILINGS OF 1500-2500 FT ARE CURRENTLY FOUND UPSTREAM UNDER THE SHORTWAVE...AND THESE LOWER CEILINGS WILL LIKELY CROSS OUR REGION TONIGHT. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...ZAFF SHORT TERM...ZAFF LONG TERM...APB AVIATION...APB
Hazardous weather outlook, Jul 10, 3:37 AM EDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 337 AM EDT MON JUL 10 2006 NYZ001>008-010>014-019>021-085-110745- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 337 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CROSS THE REGION TODAY AND BE ACCOMPANIED BY A FEW SHOWERS AND THUNDERSTORMS. THE ACTIVITY WILL BE FOCUSED IN TWO PERIODS...THE EARLY AND MID MORNING HOURS WEST OF THE GENESEE VALLEY...AND AGAIN DURING THE AFTERNOON HOURS FROM THE SOUTHERN TIER UP ACROSS THE GENESEE VALLEY INTO THE FINGER LAKES. THERE IS A SLIGHT CHANCE THAT ONE OR TWO OF THESE AFTERNOON STORMS COULD REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-110745- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 337 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS WILL CROSS THE WATERS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF SFM
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:34 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 27 min |
| Jul 10, 2:09 PM EDT | Special Marine Warning | BUF | 51 min | |
| Jul 10, 3:01 PM EDT | Special Marine Warning | BUF | 59 min | |
| Jul 10, 3:12 PM EDT | Special Marine Warning | BUF | 48 min | |
| Jul 10, 3:38 PM EDT | Severe Thunderstorm Warning | BUF | Monroe | 15 min |
| Jul 10, 3:56 PM EDT | Special Marine Warning | BUF | 49 min | |
| Jul 10, 4:14 PM EDT | Special Marine Warning | BUF | 61 min | |
| Jul 10, 5:09 PM EDT | Special Marine Warning | BUF | 66 min | |
| Jul 10, 5:17 PM EDT | Severe Thunderstorm Warning | BUF | Monroe | 28 min |
| Jul 10, 5:18 PM EDT | Special Marine Warning | BUF | 57 min | |
| Jul 10, 5:41 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee | 49 min |
| Jul 10, 6:16 PM EDT | Special Marine Warning | BUF | 59 min | |
| Jul 10, 6:48 PM EDT | Severe Thunderstorm Warning | BUF | Wyoming | 42 min |
| Jul 10, 7:16 PM EDT | Special Marine Warning | BUF | 59 min | |
| Jul 10, 7:38 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Oswego | 37 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.